Volume 21, issue 7 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Branched covers bounding rational homology balls

Paolo Aceto, Jeffrey Meier, Allison N Miller, Maggie Miller, JungHwan Park and András I Stipsicz

Algebraic & Geometric Topology 21 (2021) 3569–3599

Prime power–fold cyclic branched covers along smoothly slice knots all bound rational homology balls. This phenomenon, however, does not characterize slice knots. We give a new construction of nonslice knots that have the above property. The sliceness obstruction comes from computing twisted Alexander polynomials, and we introduce new techniques to simplify their calculation.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

knot concordance group, branched covers
Mathematical Subject Classification
Primary: 57K10, 57M12
Received: 30 April 2020
Revised: 4 August 2020
Accepted: 19 November 2020
Published: 28 December 2021
Paolo Aceto
Laboratoire Paul Painlevé
Université de Lille
Jeffrey Meier
Department of Mathematics
Western Washington University
Bellingham, WA
United States
Allison N Miller
Department of Mathematics and Statistics
Swarthmore College
Swarthmore, PA
United States
Maggie Miller
Department of Mathematics
Princeton University
Princeton, NJ
United States
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
JungHwan Park
Department of Mathematical Sciences
Korea Advanced Institute of Science and Technology
South Korea
András I Stipsicz
Rényi Institute of Mathematics